November  2016, 15(6): 2489-2507. doi: 10.3934/cpaa.2016046

Positive solutions for Robin problems with general potential and logistic reaction

1. 

Department of Mathematics, Missouri State University, Spring eld, MO 65804

2. 

Department of Mathematics, National Technical University, Zografou Campus, Athens 15780

Received  February 2016 Revised  August 2016 Published  September 2016

We consider a semilinear Robin problem driven by the negative Laplacian plus an indefinite and unbounded potential and a superdiffusive lotistic-type reaction. We prove bifurcation results describing the dependence of the set of positive solutions on the parameter of the problem. We also establish the existence of extreme positive solutions and determine their properties.
Citation: Shouchuan Hu, Nikolaos S. Papageorgiou. Positive solutions for Robin problems with general potential and logistic reaction. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2489-2507. doi: 10.3934/cpaa.2016046
References:
[1]

S. Aizicovici, N. S. Papageorgiou and V. Staicu, Degree Theory for Operators of Monotone Type and Nonlinear Elliptic Equations with Inequality Constraints, Memoirs, AMS, vol. 196, no. 905, 2008. doi: 10.1090/memo/0915.

[2]

G. Barletta, R. Livrea and N. S. Papageorgiou, A nonlinear eigenvalue problem for the periodic scalar $p$-Laplacian, Comm. Pure. Appl. Anal., 13 (2014), 1075-1086. doi: 10.3934/cpaa.2014.13.1075.

[3]

T, Cardinali, N. S. Papageorgiou and P. Rubbioni, Bifurcation phenomena for nonlinear superdiffusive Neumann equations of logistic type, Ann. Mat. Pura Appl., 193 (2013), 1-21. doi: 10.1007/s10231-012-0263-0.

[4]

A. Castro, J. Cossio and C. Vélez, Existence and qualitative properties of solutions for nonlinear Dirichlet problems, Discrete Contin. Dynam. Systems, 33 (2013), 123-140.

[5]

G. Dai and R. Ma, Unilateral global bifurcation for p-Laplacian with non-p-1-linearization nonlinearity, Discrete Contin. Dynam. Systems, 35 (2015), 99-116. doi: 10.3934/dcds.2015.35.99.

[6]

W. Dong and J. T. Chen, Existence and multiplicity results for a degenerate elliptic equation, Acta Math. Sinica, 22 (2006), 665-670. doi: 10.1007/s10114-005-0696-0.

[7]

M. Filippakis, A. Kristaly and N. S. Papageorgiou, Existence of five nonzero solutions with exact sign for a $p$-Laplacian equation, Discrete Contin. Dynam. Systems, 24 (2009), 405-440. doi: 10.3934/dcds.2009.24.405.

[8]

M. Filippakis, D. O'Regan and N. S. Papageorgiou, Positive solutions and bifurcation phenomena for nonlinear elliptic equations of logistic type: the superdiffusive case, Comm. Pure. Appl. Anal., 9 (2010), 1507-1527. doi: 10.3934/cpaa.2010.9.1507.

[9]

L. Gasinski and N. S. Papageorgiou, Nonlinear Analysis, Chapman & Hall/CRC, Boca Raton, 2006.

[10]

L. Gasinski and N. S. Papageorgiou, Dirichlet $(p,q)$-equations at resonance, Discrete Contin. Dynam. Systems, 34 (2014), 2037-2060.

[11]

M. F. Gurtin and R. C. MacComy, On the diffusion of biological population, Math. Biosci., 33 (1977), 35-49.

[12]

Shouchuan Hu and N. S. Papageorgiou, Handbook of Multivalued Analysis Volume I: Theory, Kluwer Academic Publishers, Dordrecht, the Netherlands, 1997. doi: 10.1007/978-1-4615-6359-4.

[13]

K. M. Hui and S. Kim, Existence of Neumann and singular solutions of the fast diffusion equation, Discrete Contin. Dynam. Systems, 35 (2015), 4859-4887. doi: 10.3934/dcds.2015.35.4859.

[14]

S. Kyritsi and N. S. Papageorgiou, A bifurcation-type result for nonlinear Neumann eigenvalue problems, Funkcialaj Ekvacioj, 55 (2012), 1-15. doi: 10.1619/fesi.55.1.

[15]

S. Kyritsi and N. S. Papageorgiou, Multiple solutions for superlinear Dirichlet problems with an indefinite potential, Annali Math. Pura Appl., 192 (2013), 297-315. doi: 10.1007/s10231-011-0224-z.

[16]

S. A. Marano and S. J. N. Mosconi, Multiple solutions to elliptic inclusions via critical point theory on closed convex sets, Discrete Contin. Dynam. Systems, 35 (2015), 3087-3102. doi: 10.3934/dcds.2015.35.3087.

[17]

N. S. Papageorgiou and F. Papalini, Seven solutions for superlinear Dirichlet problems with sign information for sublinear equations with indefinite and unbounded potential and no symmetries, Israel J. Math., 201 (2014), 761-796. doi: 10.1007/s11856-014-1050-y.

[18]

N. S. Papageorgiou and V. D. Radulescu, Semilinear Neumann problems with indefinite and unbounded potential and crossing nonlinearity, Contemp. Math., 595 (2013), 293-315. doi: 10.1090/conm/595/11801.

[19]

N. S. Papageorgiou and V. D. Radulescu, Robin problems with indefinite unbounded potential and reaction of arbitrary growth, Revista Mat. Complutense, 19 (2016), 91-126. doi: 10.1007/s13163-015-0181-y.

[20]

N. S. Papageorgiou and V. D. Radulescu, Multiple solutions with precise sign information for parametric Robin problems, J. Diff. Equas., 256 (2014), 2449-2479. doi: 10.1016/j.jde.2014.01.010.

[21]

N. S. Papageorgiou and V. D. Radulescu, Multiplicity of solutions for resonant Neumann problems with an indefinite and unbounded potential, Trans. Amer. Math. Soc., 367 (2015), 8723-8756. doi: 10.1090/S0002-9947-2014-06518-5.

[22]

N. S. Papageorgiou and V. D. Radulescu, Bifurcation of positive solutions for nonlinear nonhomogeneous Robin and Neumann problems with competing nonlinearities, Discrete Contin. Dynam. Systems, 35 (2015), 5003-5036 doi: 10.3934/dcds.2015.35.5003.

[23]

N. S. Papageorgiou and G. Smyrlis, On a class of parametric Neumann problems with indefinite and unbounded potential, Forum Math., doi: 101515/forum-2-12-0042. doi: 10.1515/forum-2012-0042.

[24]

P. Poláčik, On the multiplicity of nonnegative solutions with a nontrivial nodal set for elliptic equations on symmetric domains, Discrete Contin. Dynam. Systems, 34 (2014), 2657-2667. doi: 10.3934/dcds.2014.34.2657.

[25]

P. Sacks and M. Warma, Semi-linear elliptic and elliptic-parabolic equations with Wentzell boundary conditions and $L^1$-data, Discrete Contin. Dynam. Systems, 34 (2014), 761-787.

[26]

S. Takeuchi, Positive solutions of a degenerate elliptic equation with a logistic reaction, Proc. Amer. Math. Soc., 129 (2001), 433-441. doi: 10.1090/S0002-9939-00-05723-3.

[27]

S. Takeuchi, Multiplicity result for a degenerate elliptic equation with a logistic reaction, J. Diff. Equas., 173 (2001), 138-144. doi: 10.1006/jdeq.2000.3914.

[28]

X. Wang, Neumann problems of semilinear elliptic equations involving critical Sobolev exponents, J. Diff. Equas., 93 (1991), 283-310. doi: 10.1016/0022-0396(91)90014-Z.

[29]

X. Yu, Liouville type theorem for nonlinear elliptic equation with general nonlinearity, Discrete Contin. Dynam. Systems, 34 (2014), 4947-4966. doi: 10.3934/dcds.2014.34.4947.

show all references

References:
[1]

S. Aizicovici, N. S. Papageorgiou and V. Staicu, Degree Theory for Operators of Monotone Type and Nonlinear Elliptic Equations with Inequality Constraints, Memoirs, AMS, vol. 196, no. 905, 2008. doi: 10.1090/memo/0915.

[2]

G. Barletta, R. Livrea and N. S. Papageorgiou, A nonlinear eigenvalue problem for the periodic scalar $p$-Laplacian, Comm. Pure. Appl. Anal., 13 (2014), 1075-1086. doi: 10.3934/cpaa.2014.13.1075.

[3]

T, Cardinali, N. S. Papageorgiou and P. Rubbioni, Bifurcation phenomena for nonlinear superdiffusive Neumann equations of logistic type, Ann. Mat. Pura Appl., 193 (2013), 1-21. doi: 10.1007/s10231-012-0263-0.

[4]

A. Castro, J. Cossio and C. Vélez, Existence and qualitative properties of solutions for nonlinear Dirichlet problems, Discrete Contin. Dynam. Systems, 33 (2013), 123-140.

[5]

G. Dai and R. Ma, Unilateral global bifurcation for p-Laplacian with non-p-1-linearization nonlinearity, Discrete Contin. Dynam. Systems, 35 (2015), 99-116. doi: 10.3934/dcds.2015.35.99.

[6]

W. Dong and J. T. Chen, Existence and multiplicity results for a degenerate elliptic equation, Acta Math. Sinica, 22 (2006), 665-670. doi: 10.1007/s10114-005-0696-0.

[7]

M. Filippakis, A. Kristaly and N. S. Papageorgiou, Existence of five nonzero solutions with exact sign for a $p$-Laplacian equation, Discrete Contin. Dynam. Systems, 24 (2009), 405-440. doi: 10.3934/dcds.2009.24.405.

[8]

M. Filippakis, D. O'Regan and N. S. Papageorgiou, Positive solutions and bifurcation phenomena for nonlinear elliptic equations of logistic type: the superdiffusive case, Comm. Pure. Appl. Anal., 9 (2010), 1507-1527. doi: 10.3934/cpaa.2010.9.1507.

[9]

L. Gasinski and N. S. Papageorgiou, Nonlinear Analysis, Chapman & Hall/CRC, Boca Raton, 2006.

[10]

L. Gasinski and N. S. Papageorgiou, Dirichlet $(p,q)$-equations at resonance, Discrete Contin. Dynam. Systems, 34 (2014), 2037-2060.

[11]

M. F. Gurtin and R. C. MacComy, On the diffusion of biological population, Math. Biosci., 33 (1977), 35-49.

[12]

Shouchuan Hu and N. S. Papageorgiou, Handbook of Multivalued Analysis Volume I: Theory, Kluwer Academic Publishers, Dordrecht, the Netherlands, 1997. doi: 10.1007/978-1-4615-6359-4.

[13]

K. M. Hui and S. Kim, Existence of Neumann and singular solutions of the fast diffusion equation, Discrete Contin. Dynam. Systems, 35 (2015), 4859-4887. doi: 10.3934/dcds.2015.35.4859.

[14]

S. Kyritsi and N. S. Papageorgiou, A bifurcation-type result for nonlinear Neumann eigenvalue problems, Funkcialaj Ekvacioj, 55 (2012), 1-15. doi: 10.1619/fesi.55.1.

[15]

S. Kyritsi and N. S. Papageorgiou, Multiple solutions for superlinear Dirichlet problems with an indefinite potential, Annali Math. Pura Appl., 192 (2013), 297-315. doi: 10.1007/s10231-011-0224-z.

[16]

S. A. Marano and S. J. N. Mosconi, Multiple solutions to elliptic inclusions via critical point theory on closed convex sets, Discrete Contin. Dynam. Systems, 35 (2015), 3087-3102. doi: 10.3934/dcds.2015.35.3087.

[17]

N. S. Papageorgiou and F. Papalini, Seven solutions for superlinear Dirichlet problems with sign information for sublinear equations with indefinite and unbounded potential and no symmetries, Israel J. Math., 201 (2014), 761-796. doi: 10.1007/s11856-014-1050-y.

[18]

N. S. Papageorgiou and V. D. Radulescu, Semilinear Neumann problems with indefinite and unbounded potential and crossing nonlinearity, Contemp. Math., 595 (2013), 293-315. doi: 10.1090/conm/595/11801.

[19]

N. S. Papageorgiou and V. D. Radulescu, Robin problems with indefinite unbounded potential and reaction of arbitrary growth, Revista Mat. Complutense, 19 (2016), 91-126. doi: 10.1007/s13163-015-0181-y.

[20]

N. S. Papageorgiou and V. D. Radulescu, Multiple solutions with precise sign information for parametric Robin problems, J. Diff. Equas., 256 (2014), 2449-2479. doi: 10.1016/j.jde.2014.01.010.

[21]

N. S. Papageorgiou and V. D. Radulescu, Multiplicity of solutions for resonant Neumann problems with an indefinite and unbounded potential, Trans. Amer. Math. Soc., 367 (2015), 8723-8756. doi: 10.1090/S0002-9947-2014-06518-5.

[22]

N. S. Papageorgiou and V. D. Radulescu, Bifurcation of positive solutions for nonlinear nonhomogeneous Robin and Neumann problems with competing nonlinearities, Discrete Contin. Dynam. Systems, 35 (2015), 5003-5036 doi: 10.3934/dcds.2015.35.5003.

[23]

N. S. Papageorgiou and G. Smyrlis, On a class of parametric Neumann problems with indefinite and unbounded potential, Forum Math., doi: 101515/forum-2-12-0042. doi: 10.1515/forum-2012-0042.

[24]

P. Poláčik, On the multiplicity of nonnegative solutions with a nontrivial nodal set for elliptic equations on symmetric domains, Discrete Contin. Dynam. Systems, 34 (2014), 2657-2667. doi: 10.3934/dcds.2014.34.2657.

[25]

P. Sacks and M. Warma, Semi-linear elliptic and elliptic-parabolic equations with Wentzell boundary conditions and $L^1$-data, Discrete Contin. Dynam. Systems, 34 (2014), 761-787.

[26]

S. Takeuchi, Positive solutions of a degenerate elliptic equation with a logistic reaction, Proc. Amer. Math. Soc., 129 (2001), 433-441. doi: 10.1090/S0002-9939-00-05723-3.

[27]

S. Takeuchi, Multiplicity result for a degenerate elliptic equation with a logistic reaction, J. Diff. Equas., 173 (2001), 138-144. doi: 10.1006/jdeq.2000.3914.

[28]

X. Wang, Neumann problems of semilinear elliptic equations involving critical Sobolev exponents, J. Diff. Equas., 93 (1991), 283-310. doi: 10.1016/0022-0396(91)90014-Z.

[29]

X. Yu, Liouville type theorem for nonlinear elliptic equation with general nonlinearity, Discrete Contin. Dynam. Systems, 34 (2014), 4947-4966. doi: 10.3934/dcds.2014.34.4947.

[1]

Nikolaos S. Papageorgiou, Vicenţiu D. Rădulescu, Dušan D. Repovš. Positive solutions for perturbations of the Robin eigenvalue problem plus an indefinite potential. Discrete and Continuous Dynamical Systems, 2017, 37 (5) : 2589-2618. doi: 10.3934/dcds.2017111

[2]

Nikolaos S. Papageorgiou, Patrick Winkert. Double resonance for Robin problems with indefinite and unbounded potential. Discrete and Continuous Dynamical Systems - S, 2018, 11 (2) : 323-344. doi: 10.3934/dcdss.2018018

[3]

Genni Fragnelli, Dimitri Mugnai, Nikolaos S. Papageorgiou. Positive and nodal solutions for parametric nonlinear Robin problems with indefinite potential. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 6133-6166. doi: 10.3934/dcds.2016068

[4]

Michael E. Filippakis, Donal O'Regan, Nikolaos S. Papageorgiou. Positive solutions and bifurcation phenomena for nonlinear elliptic equations of logistic type: The superdiffusive case. Communications on Pure and Applied Analysis, 2010, 9 (6) : 1507-1527. doi: 10.3934/cpaa.2010.9.1507

[5]

Nikolaos S. Papageorgiou, Vicenţiu D. Rǎdulescu, Dušan D. Repovš. Nodal solutions for the Robin p-Laplacian plus an indefinite potential and a general reaction term. Communications on Pure and Applied Analysis, 2018, 17 (1) : 231-241. doi: 10.3934/cpaa.2018014

[6]

Leszek Gasiński, Nikolaos S. Papageorgiou. Multiplicity of solutions for Neumann problems with an indefinite and unbounded potential. Communications on Pure and Applied Analysis, 2013, 12 (5) : 1985-1999. doi: 10.3934/cpaa.2013.12.1985

[7]

Santiago Cano-Casanova. Bifurcation to positive solutions in BVPs of logistic type with nonlinear indefinite mixed boundary conditions. Conference Publications, 2013, 2013 (special) : 95-104. doi: 10.3934/proc.2013.2013.95

[8]

Stefano Pasquali. A Nekhoroshev type theorem for the nonlinear Klein-Gordon equation with potential. Discrete and Continuous Dynamical Systems - B, 2018, 23 (9) : 3573-3594. doi: 10.3934/dcdsb.2017215

[9]

Shouchuan Hu, Nikolaos S. Papageorgiou. Double resonance for Dirichlet problems with unbounded indefinite potential and combined nonlinearities. Communications on Pure and Applied Analysis, 2012, 11 (5) : 2005-2021. doi: 10.3934/cpaa.2012.11.2005

[10]

Nikolaos S. Papageorgiou, Vicenţiu D. Rădulescu. Bifurcation of positive solutions for nonlinear nonhomogeneous Robin and Neumann problems with competing nonlinearities. Discrete and Continuous Dynamical Systems, 2015, 35 (10) : 5003-5036. doi: 10.3934/dcds.2015.35.5003

[11]

Uriel Kaufmann, Humberto Ramos Quoirin, Kenichiro Umezu. A curve of positive solutions for an indefinite sublinear Dirichlet problem. Discrete and Continuous Dynamical Systems, 2020, 40 (2) : 817-845. doi: 10.3934/dcds.2020063

[12]

Rushun Tian, Zhi-Qiang Wang. Bifurcation results on positive solutions of an indefinite nonlinear elliptic system. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 335-344. doi: 10.3934/dcds.2013.33.335

[13]

Maho Endo, Yuki Kaneko, Yoshio Yamada. Free boundary problem for a reaction-diffusion equation with positive bistable nonlinearity. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3375-3394. doi: 10.3934/dcds.2020033

[14]

Diane Denny. A unique positive solution to a system of semilinear elliptic equations. Conference Publications, 2013, 2013 (special) : 193-195. doi: 10.3934/proc.2013.2013.193

[15]

Patrick W. Dondl, Michael Scheutzow. Positive speed of propagation in a semilinear parabolic interface model with unbounded random coefficients. Networks and Heterogeneous Media, 2012, 7 (1) : 137-150. doi: 10.3934/nhm.2012.7.137

[16]

Juan Dávila, Louis Dupaigne, Marcelo Montenegro. The extremal solution of a boundary reaction problem. Communications on Pure and Applied Analysis, 2008, 7 (4) : 795-817. doi: 10.3934/cpaa.2008.7.795

[17]

Takashi Kajiwara. A Heteroclinic Solution to a Variational Problem Corresponding to FitzHugh-Nagumo type Reaction-Diffusion System with Heterogeneity. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2133-2156. doi: 10.3934/cpaa.2017106

[18]

Vladimir Lubyshev. Precise range of the existence of positive solutions of a nonlinear, indefinite in sign Neumann problem. Communications on Pure and Applied Analysis, 2009, 8 (3) : 999-1018. doi: 10.3934/cpaa.2009.8.999

[19]

Guglielmo Feltrin. Existence of positive solutions of a superlinear boundary value problem with indefinite weight. Conference Publications, 2015, 2015 (special) : 436-445. doi: 10.3934/proc.2015.0436

[20]

Guglielmo Feltrin, Elisa Sovrano, Andrea Tellini. On the number of positive solutions to an indefinite parameter-dependent Neumann problem. Discrete and Continuous Dynamical Systems, 2022, 42 (1) : 21-71. doi: 10.3934/dcds.2021107

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (194)
  • HTML views (0)
  • Cited by (7)

Other articles
by authors

[Back to Top]